Alert archive / Minnesota / Winter Weather Advisories in 2008
Winter Weather Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Feb 3, 2008, 3:39 PM CST for 21 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 4, 2008, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 3:39 PM CST (21:39 UTC)
- In effect from
- Feb 4, 2008, 6:00 AM CST
- Expired
- Feb 4, 2008, 12:20 PM CST
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
All 30 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Feb 3, 3:27 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 3, 3:27 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CST SUN FEB 3 2008
.DISCUSSION...
FORECAST CONCERN NEAR TERM IS TWO-FOLD...FIRST SHORT WAVE MOVING
THROUGH IA/WI AND THEN NEXT WAVE/STRONGER WAVE COMING UP MONDAY.
RADAR TRENDS SHOWING SNOW MOVING THROUGH EASTERN IA. MAY CLIP
SOUTHEAST MN THIS EVENING...BEFORE MOVING ACROSS SOUTHERN WI. DONT
BELIEVE I WILL HAVE TO ADD POP INTO WC WI THIS EVENING. LOW CLOUDS
CLEARED OUT OVER PARTS OF THE CWA THIS AFTERNOON. THIS SHOULD
GRADUALLY INCREASE AGAIN OVER THE SOUTHEAST AS NEXT SHORTWAVE
APPROACHES SOUTHERN MN LATER TONIGHT. WILL HOLD ONTO SMALL POP FAR
SOUTH LATER TONIGHT. NEXT WAVE MOVING UTAH/WYOMING REGION WITH
MAIN JET LAGGING SOME INTO THE SOUTHWEST. MODELS TREND THIS NEXT
WAVE INTO THE CWA FOR MONDAY. THERMAL STRUCTURE BRINGS POSSIBLE
MIX INTO THE EASTERN CWA DURING THE DAY MONDAY. LOOKING AT BOTH
NAM AND GFS...THERE IS GOOD CONVECTIVE POTENTIAL PER CROSS
SECTIONAL ANALYSIS. SATURATED EPV AND MOMENTUM SURFACE ARE QUITE
UNSTABLE MOVING ACROSS EAST CENTRAL MN/WC WI BEGINNING BY 15Z
THROUGH 21Z OVER THE AREA. WILL LIKELY SEE COUPLE OF SURGES MOVING
THROUGH THIS REGION...DROPPING PERIOD OF MODERATE/HEAVY SNOW AND
THEN POSSIBLE FZRAPL OVER THE REGION. AIR/SURFACE TEMPERATURES
WILL BE CRITICAL...WITH THE NAM BEING THE WARMEST. WILL BE A BIT
MORE CONSERVATIVE AND MENTION SNOW OVER THE WESTERN CWA...WITH MIX
MAINLY EAST OF A LINE FROM NEAR BALSAM LAKE-ANOKA-GLENCOE AND NEW
ULM. SNOW AMOUNTS GENERALLY 3-5 IN SNOW AREA...WITH THE POTENTIAL
OF 7 INCHES IF SYSTEM IS MORE CONVECTIVE. 15Z SREF IS STILL
PAINTING SNOW BAND OVER SOUTHWEST/CENTRAL MN INTO THE
NORTHEAST...CLIPPING THE NORTHWEST METRO. WILL HAVE TO WATCH HOW
THIS DEVELOPS.
THIS WAVE THEN PULLS OFF TO THE NORTHEAST DURING MONDAY EVENING.
SHOULD TAKE MOST OF ACCUMULATING SNOW WITH IT. THIS MAY LEAVE A
LITTLE -ZL/-SN REMAINING DIRECTLY BEHIND WAVE BEFORE MAIN UPPER
TROUGH SWINGS THROUGH INTO MONDAY. WILL HOLD ONTO SOME LOW CHANCE
POPS FOR THIS. COLDER AIR DOES MOVE INTO THE CWA TUESDAY NIGHT AND
WED...AS A SURFACE RIDGE MOVES ACROSS CWA. THEN TEMPERATURES
MODERATE INTO THE LONG TERM. A WEAK CLIPPER SYSTEM PROGGED TO MOVE
THROUGH THE AREA THURSDAY TIME FRAME. WILL MENTION DRY THEREAFTER
WITH RINGING TRYING DEVELOP ALOFT. 12Z ECMWF SHOWING NEXT COLD
SURGE COMING EARLY NEXT WEEK.
&&
.AVIATION.../18Z TAF ISSUANCE/
PERSISTENT SE FLOW SHOULD KEEP IFR CEILINGS IN PLACE OVER AREAS
OF EASTERN CWA THAT HAD BEEN IN THE LOW CLOUDS THIS MORNING AND
LAST NIGHT. VSBYS SHOULD IMPROVE INTO MVFR CATEGORY DURING THE
AFTERNOON INTO THE EVENING. AREAS TO THE WEST /KAXN/KRWF/..WILL
REMAIN IN THE EDGE OF THE STATUS DECK BUT VSBYS IN MVFR F. WITH
THE SE FLOW CONTINUING TONIGHT...LOW CLOUDS SHOULD BUILD BACK INTO
KAXN AND KRWF...AND CEILINGS SHOULD LOWER SLOWLY REST OF AREA.
INCREASING CHANCES FOR PRECIP BY MONDAY MORNING OVER MOST OF
AREA...ESPECIALLY KRWF...TO KMSP..KRNH...KEAU...AS LARGE SCALE
FORCING WITH UPPER TROUGH AND LOW CENTER MOVE INTO THE PLAINS JUST
TO OUR SOUTH. THIS COULD BE PRECEDED BY AREAS OF FREEZING DRIZZLE.
THERE WILL ALSO BE INCREASING CHANCES FOR MIXED PRECIP VCNTY KEAU
LATE IN THE PERIOD AND BEYOND.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR ANOKA-
BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-
STEELE-WASECA-WASHINGTON-WATONWAN.
SNOW ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR BENTON-CHIPPEWA-
DOUGLAS-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MORRISON-POPE-
REDWOOD-RENVILLE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-
WRIGHT-YELLOW MEDICINE.
SNOW ADVISORY FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT FOR
ISANTI-KANABEC-MILLE LACS.
WINTER WEATHER ADVISORY FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY
NIGHT FOR CHISAGO.
WI...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.
WINTER WEATHER ADVISORY FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY
NIGHT FOR BARRON-POLK-RUSK.
&&
JPR/DWEHazardous weather outlook, Feb 3, 5:01 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 501 AM CST SUN FEB 3 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 501 AM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT DENSE FREEZING FOG WILL OCCUR ACROSS SOUTH CENTRAL MINNESOTA THROUGH MID MORNING. VISIBILITIES WILL BE LESS THAN A QUARTER OF A MILE. THE FOG WILL LIFT DURING THE LATE MORNING HOURS. PATCHY FREEZING DRIZZLE WILL BE POSSIBLE ACROSS THE REGION TONIGHT AS MOISTURE INCREASES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL QUICKLY SPREAD ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN MONDAY MORNING AS A LOW PRESSURE SYSTEM MOVES INTO SOUTHERN MINNESOTA. SNOW ACCUMULATIONS OF AROUND 3 INCHES CAN BE EXPECTED. THERE WILL ALSO BE SOME FREEZING RAIN OVER SOUTH CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN NEAR PEPIN...EAU CLAIRE AND AUGUSTA DURING THE LATE MORNING AND AFTERNOON HOURS. THE SNOW WILL GRADUALLY DIMINISH IN INTENSITY MONDAY NIGHT BUT NOT BEFORE ANOTHER 1 TO 2 INCHES OF ACCUMULATION OCCURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:31 AM CST | Freezing Fog Advisory | MPX | Blue Earth, Brown, Faribault, Freeborn, Le Sueur, Martin and 5 more | 4 hr |
| Feb 3, 9:14 AM CST | Freezing Fog Advisory | MPX | Blue Earth, Brown, Faribault, Freeborn, Martin, Steele and 2 more | 3 hr |
| Feb 3, 3:39 PM CST | Snow Advisory | MPX | Anoka, Benton, Brown, Carver, Chippewa, Chisago and 30 more | 28 hr |
Nearby
Winter Weather Advisories in Minnesota, 2008Winter Weather Advisories in Wisconsin, 2008Every winter weather advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.